Log in
My Ovacome
11,594 members14,019 posts

Sound Familiar?

Hi Ladies,

I have had three recurrences of ovarian cancer in six years. I am on Avastin now. Lately I’ve been experiencing tension or sinus headaches frequently, my gums bleed a lot and I feel discomfort in my neck area. I am getting a CT scan tomorrow but if the abdomen. Am I freaking out again or can these be signs that the cancer had metastasized to my head area? Hoping not. Thank you all for reading. God help us all. Keep fighting! 🕯

32 Replies
oldestnewest

I am so sorry...your in my prayers

Reply

Hi Yo,

Sounds like it might be side-effects of Avastin. I used to get daily nose bleeds and I’ve heard of people on Avastin having sinus and gun problems. You need to report the symptoms to your chemo unit or whoever is monitoring the Avastin doses.

I wish you luck for the scan and will keep my fingers crossed it isn’t anything more sinister.

Hugs,

Iris x

1 like
Reply

Thank you so much! I appreciate it. I will tell my doctor when I see her for my results. 🙏

1 like
Reply

I had sinus problems, neck pain, joints ached and headaches, I think you will find its avastin side effects! Good luck with your scan, Joanie

Reply

Thank you so much. It’s so hard to know what really are side effects and aren’t.

1 like
Reply

I also have nose bleeds and a very stiff neck. I've also had a couple of migraines which is unusual for me. I think these are all associated with Avastin so hopefully the same for you, sticky77

1 like
Reply

Thank you. I will give an update once I know. 🙏

Reply

I finished 18 cycles of avastin Feb.2018. All those you mentioned are mostly side effects of avastin. Neck pain, shoulder pain, joint aches and the sole of my feet are very painful. So it must be the avastin causing it, although some doctors don't agree with these side effects. Best you speak to your oncologist. Best wishes🙏❤️

1 like
Reply

Its common to have nasal issues, these can be helped with Neil Med rinses. Indeed bad joint pain hands knees and ankles and also the neck. I had about 18 sessions and all these cleared up when finished.

Reply

I had bad headaches whilst on Avastin - my blood pressure was high and I’m fairly certain that was the cause. I used a migraine drug (prescribed - I have a history of migraines) called Sumatriptan but found acupuncture really helped.

My nose was constantly dry and consequently bled if I blew it hard - I used stuff called Nasogel to help this. I also had aching joints.

Your medical team should take your concerns seriously, but as everyone has said, these symptoms are common side effects of Avastin.

I hope your scan shows good results for you, Ali x

2 likes
Reply

I agree with Ali & experienced the same. Avastin has a lot to answer for! I finished in August & still have raised BP, aches etc etc....but do check.

Best wishes,

Linda

1 like
Reply

Thank you so much. May I ask what happens after you finish?

Reply

Well.......the side effects gradually diminish (4 months now).

3 monthly checks & just living life to the fullest 🙂

Reply

Thank you. Good for you! Live life!!

Reply

Best of luck on your scan 🙏🏽

Reply

Thank you!

Reply

Hi, I'm just coming up to my last dose of Avastin - 15 months of it. I've had joint pains, stiffness, nose bleeds, gums bleeding and yes, headaches. I actually had an MRI on my head/brain because the headaches got worse in the autumn last year, but they found nothing. I now take migraine tablets if I get one...which helps a bit. They've got better recently.. I've had so many aches and pains on Avastin ...oh yes, I also had bad indigestion for a while too.

Tell somebody if you're worried and get them to check it out for you...it will put your mind at rest.

Lots of love and best wishes

Christina xxxx

Reply

Thank you Christina. I will! Be well.❤️

Reply

Don't have your experience only on first cycle of avastin but had sinus pain sore nose and headaches which I did not have with previous type chemo so think it's side effects

Reply

Very similar re Avastin for me, sending lots of love, hope scan goes well. X

Reply

Thank you so much. God Bless. ❤️

1 like
Reply

Have been having Avastin since last May, main side effects for me are raised blood pressure and sore, bloody nose. Recently my right hip has flared up, not sure if it’s Avastin related as I’ve had hip and back problems for a while.

On the plus side, it seems to be doing its job as last scan in November showed no new cancer growth.

Tell your oncologist your symptoms just to be safe. Hope your scan goes well🤞🏻🤞🏻

Sending positive thoughts

Joy

Reply

Thank you Joy and all of you lovely ladies. It helps so much to have this outlet to compare notes. Good luck and God Bless is all.🙏

Reply

Sounds like the Avastin. Dry mouth and nose, small nosebleeds most mornings and aching joints. I also got ocular migraines like a kaleidoscope effect. Not particularly painful but distorted my vision for half an hour or so. My face in the mirror looked like a jigsaw puzzle! X

Reply

These sound like side effects of Avastin.I have experienced some but not to the effect that some ladies have.Medics will tend to dismiss this though! Take care Ann x

Reply

I had all the side effects you mention on Avastin! Hope your scan goes well. Xx

Reply

Hello. I had ovarian cancer, chemo and surgery. I'm in remission and am now on Avastin and I have bleeding gums and massive neck shoulder and upper arm pain, both arms. I wish you all the best with your scan. I worry all the time that the ca is back, this is normal. Jayne.

Reply

Thank you! If you don’t mind me asking how long have you been on Avastin? I have been on it for six months and now is when these effects are surfacing. Good luck to you. Stay positive. I was in remission for 4 years 3 months before my first recurrence. I hope you never have to experience this disease again!🙏

Reply

Avastin gave me headaches but I also had sore and bleeding gums which I didn’t associate with it but reading the comments maybe I should have.

Try not to worry, stress will stiffen your joints and then it’s easy for your mind to wander

LA xx

Reply

Thank you so much. This disease is a monster. I try to live every day without thinking about it but sometimes it’s very difficult to that. Good luck to you.🙏

2 likes
Reply

Praying you get through this, tumeric and clove powder and cannabis oil are a god send , om tat sat, eternity knowledge and bliss,

Reply

ok im 3rd time reacurence in 4yrs! I can asure you its the avastin! sinus head neck shoulder pain,thank god im off it after 24,and cancer back fast ca125 360,now ready to start cisplatin,im not sure avastin done me any favors,that's my opinion , good luck xx

Reply